Safety Alerts & Recalls
What does this mean?
The risk of these serious gastrointestinal, skin and eye problems with the use of Tarceva is low. However, the risk of stomach and intestinal problems is increased in patients with a history of stomach ulcers or who use Tarceva in combination with corticosteroids (such as prednisone), non-steroidal anti-inflammaotory drugs (NSAIDS) (such as ibuprofen/Advil/Motrin or naproxen/Aleve), or certain chemotherapy agents. If you take a corticosteroid, an NSAID, or another chemotherapy medication, have a history of stomach ulcers or if you have any other concerns about Tarceva, please follow up with your doctor to review the risks and benefits of your treatment with Tarceva.
This alert also highlights the importance of contacting your doctor immediately if you notice any signs of 1) unexplained stomach or intestinal pain, nausea or vomiting, 2) blistering rash or other skin irritation, or 3) eye pain or changes in your vision.
New Warnings Added to the Labeling of Tarceva
OSI, Genentech (the manufacturers of Tarceva) and the FDA announced the addition of new safety information to the WARNINGS AND PRECAUTIONS section of the prescribing information for Tarceva (erlotinib). The new labeling warns about serious side effects that have been recently reported with the use of Tarceva, including 1) gastrointestinal perforation (a small hole in the stomach or intestines) 2) blistering and shedding skin conditions including cases suggestive of the rare skin disorder called Stevens-Johnson syndrome/toxic epidermal necrolysis, and 3) eye disorders, including corneal perforation or ulceration (a small hole or wound in the outer clear coat of the eye covering the iris and the pupil).
Tarceva is approved for the treatment of patients with advanced non-small cell lung cancer after failure of at least one other chemotherapy regimen. Tarceva is also approved for use with gemcitabine for the treatment of patients with pancreatic cancer.
For more information, please visit: more information here